Apr 29, 2009
I have a new 7 year old with hiv. She has such a bad smell. It really makes me sick to my stomach. Is this common? What is it? What can be done for it? It seems as though it just comes out of her glands not just her breathe.
| Response from Dr. Henry
Wow-good question. Some HIV meds (such as ritonavir) may seem to cause some odd smells in patients. Recommend evaluation but the HIV doc. An evaluation by a dermatologist can sometimes diagnosise conditions (sweat gland, fungal and others) that could contribute to a bad smell. In a female child sometimes vaginal infections can cause a bad smell. In other cases the smell can be related to GI problems so a change in diet for a while may be worth considering. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.